Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 4, 2021, 7:01 PM MDT for Gallatin County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 4, 2021, 7:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
County Gallatin County, MT
The radar
The Billings radar (KBLX), 179 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 4341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WWUS85 KTFX 050101
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
701 PM MDT Sun Jul 4 2021
MTZ055-050145-
Gallatin MT-
701 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALLATIN COUNTY
UNTIL 745 PM MDT...
At 659 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Belgrade, or 12 miles northeast of Bozeman, moving east
at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Brief heavy rain
is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. This storm may also cause some debris flow on the
Bridger Canyon Fire burn scar.
This storm will remain over mainly rural areas of northeastern
Gallatin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4590 11108 4602 11080 4576 11079 4576 11080
4573 11099
TIME...MOT...LOC 0059Z 248DEG 7KT 4585 11094
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:40 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 4, 4:40 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 440 PM MDT Sun Jul 4 2021 ...UPDATED AVIATION SECTION... .SYNOPSIS... Showers and thunderstorms will move through Southwest and Central MT this evening, while a cool front moves southward from Canada through North Central MT after Midnight. Overall temperatures will be above normal all week, with Wednesday likely being the hottest work day. There will be scattered thunderstorms through Wednesday, but a significant amount of precipitation is not expected at this time. && .DISCUSSION... Tonight through Tuesday...The first round of showers/storms is exiting the eastern portions of the region at 2 PM, as the next wave of thunderstorms moves into the western portions of the region. These storms will move through our region late this afternoon/evening and could impact firework display, mostly south of a line from Helena to Lewistown. A wind shift will move southward through North Central MT, mostly after Midnight. On Monday, NBM temperatures look on track. I don't think the cloud cover will be enough to hold temperatures down, along with the dry soil conditions. In Southwest MT, afternoon temperatures still look to approach 90 degrees. Temperatures warm to about 4 to 8 degrees above normal on Tuesday afternoon, with a few isolated showers/thunderstorms possible around Havre/Harlem. Wednesday through Friday...An upper level disturbance will move through the region on Wednesday, thus the chances for thunderstorms look a bit higher on this day. It is hot ahead of this disturbance, with the airmass cooling a bit for Thu/Fri. Although afternoon temperatures are likely to remain above normal. Saturday and Sunday...Overall expect above normal temperatures next weekend along with dry conditions, as the upper level ridge rebuilds over the region. Brusda && .AVIATION... 440 PM MDT Sun Jul 4 2021 (05/00Z TAF period) VFR conditions are mostly expected through this 24 hour period. Scattered showers/thunderstorms with periods of MVFR conditions will move over portions of Central and Southwest Montana through 08z or so, mainly along and south of a KHLN-KLWT line. A surface wind shift to the northwest/north will move southward through the Hi-Line between 06Z and 10Z and over the remainder of the plains between 10Z and 14Z. Ceilings over the plains will mostly fall to low VFR to high MVFR through around 18Z or so, but the KCTB could have periods of IFR ceilings. An isolated shower is possible along this cool front, but confidence is low at this point that any shower will affect a terminal. However, another disturbance could bring another round of scattered showers/thunderstorms to southwest Montana between 12Z and 20Z. A few isolated showers/thunderstorms may also redevelop in the wake of this disturbance after 20Z with daytime heating. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Thunderstorms are expected over the Central and Southern portions of the region this evening, as a wind shift moves through the northern portions of the region after Midnight. Wednesday looks to be hot, along with thunderstorms. On Thursday, the upper level ridge breaks down, resulting in higher wind speeds. There is the potential that some fire weather highlights might be needed for portions of the region later this week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 55 82 54 89 / 0 0 10 10 CTB 54 76 53 82 / 0 10 30 10 HLN 61 89 58 95 / 20 10 10 0 BZN 57 88 52 94 / 40 20 10 10 WYS 48 75 41 84 / 40 60 20 10 DLN 57 87 51 91 / 40 30 0 0 HVR 57 84 56 85 / 10 10 30 30 LWT 58 82 55 85 / 20 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 4, 6:12 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
612 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 SE VIRGINIA CITY 45.27N 111.88W
07/04/2021 M46 MPH MADISON MT MESONET
&&
SACLocal storm report, Jul 4, 6:15 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
615 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
07/04/2021 M43 MPH MADISON MT DEPT OF HIGHWAYS
NORRIS HILL MDT SITE.
&&
SACSpecial weather statement, Jul 4, 6:34 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
634 PM MDT Sun Jul 4 2021
MTZ055-050100-
Gallatin MT-
634 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GALLATIN COUNTY
UNTIL 700 PM MDT...
At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Bozeman, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Gallatin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4535 11112 4553 11103 4550 11092 4536 11092
4535 11093 4535 11104 4533 11105
TIME...MOT...LOC 0033Z 293DEG 27KT 4541 11096
RCGLocal storm report, Jul 4, 6:39 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
639 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST 1 NE BELGRADE 45.79N 111.16W
07/04/2021 M61 MPH GALLATIN MT ASOS
&&
SACSpecial weather statement, Jul 4, 6:48 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Great Falls MT
648 PM MDT Sun Jul 4 2021
MTZ050-051-050115-
Fergus MT-Judith Basin MT-
648 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JUDITH BASIN AND
SOUTH CENTRAL FERGUS COUNTIES UNTIL 715 PM MDT...
At 647 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hobson, or 16 miles southeast of Stanford, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Brief heavy rain and small hail are also
possible.
Locations impacted include...
Hobson, Moore, Ackley Lake State Park, Utica and Buffalo.
This includes Highway 200 between mile markers 47 and 53, and between
mile markers 56 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4691 11015 4708 11006 4695 10938 4670 10951
TIME...MOT...LOC 0047Z 290DEG 37KT 4697 11001
SCSpecial weather statement, Jul 4, 7:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
701 PM MDT Sun Jul 4 2021
MTZ055-050145-
Gallatin MT-
701 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALLATIN COUNTY
UNTIL 745 PM MDT...
At 659 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Belgrade, or 12 miles northeast of Bozeman, moving east
at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Brief heavy rain
is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. This storm may also cause some debris flow on the
Bridger Canyon Fire burn scar.
This storm will remain over mainly rural areas of northeastern
Gallatin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4590 11108 4602 11080 4576 11079 4576 11080
4573 11099
TIME...MOT...LOC 0059Z 248DEG 7KT 4585 11094
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:26 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 19 min |
| Jul 4, 6:34 PM MDT | Special Weather Statement | TFX | Gallatin | 26 min |
| Jul 4, 6:44 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 16 min |
| Jul 4, 6:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Jul 4, 7:13 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jul 4, 7:24 PM MDT | Special Weather Statement | TFX | Fergus | 36 min |
| Jul 4, 7:56 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Jul 4, 8:28 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jul 4, 9:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Jul 5, 2:59 PM MDT | Special Weather Statement | TFX | Jefferson | 31 min |
| Jul 5, 3:31 PM MDT | Special Weather Statement | TFX | Jefferson | 29 min |
| Jul 5, 4:27 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Jul 5, 5:06 PM MDT | Special Weather Statement | TFX | Silver Bow | 24 min |
| Jul 5, 5:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Jul 5, 5:57 PM MDT | Special Weather Statement | TFX | Madison | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.